Printer Friendly

Red-faced and hot under the collar.


A lot of things in life can make us this way, but if your doctor has prescribed niacin to lower your serum cholesterol levels, symptoms such as flushing of the face, tingling sensations, upset stomach, or a feeling of warmth may be the result of large doses of the B-vitamin itself. These undesirable consequences can be reduced or eliminated by taking niacin in a time-release form, such as Nicobid, but the cost of the product might be just enough to make your symptoms reappear. Therefore, you may want to shop around for time-release niacin under other brand names, such as Endur-acin. This particular brand, we are told, costs far less than some others. If you can't find it locally, write to the manufacturer: Endurance Products Co., P.O. Box 230489, Tigard, Oregon 97223.
COPYRIGHT 1991 Benjamin Franklin Literary & Medical Society, Inc.
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 1991 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:time-released niacin may reduce side effects
Publication:Medical Update
Date:Feb 1, 1991
Previous Article:Foreign travel note: gamma globulin.
Next Article:Thin is still in.

Related Articles
Please adopt this vitamin - drug.
Enthusiasm for niacin waned, now waxes.
Lowering cholesterol with niacin - good news and bad news.
Niacin for dyslipidemia.
Using niacin to improve cardiovascular health.
Patients Treated with Merck's Investigational Extended-Release Niacin/Laropiprant (CORDAPTIVE(TM)) Reported Significantly Less Flushing Than Patients...

Terms of use | Copyright © 2016 Farlex, Inc. | Feedback | For webmasters